Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 64, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 10, 2004, 12:40 AM CDT for Collin County, Denton County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2004, 12:40 AM CDT (05:40 UTC)
- Expired
- Apr 10, 2004, 1:45 AM CDT
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Collin County, TX, Denton County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1136 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1680 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
051 WUUS54 KFWD 100540 SVRFTW TXC085-121-100645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1238 AM CDT SAT APR 10 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLLIN COUNTY IN NORTH CENTRAL TEXAS DENTON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 145 AM CDT * AT 1238 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LITTLE ELM...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FRISCO AROUND 1250 AM CDT MCKINNEY AROUND 110 AM CDT AT 1235 AM...SPOTTERS REPORTED QUARTER HAIL IN LITTLE ELM. HAIL TO THE SIZE OF QUARTERS IS LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. LAT...LON 3334 9702 3310 9703 3301 9632 3334 9632 $$ 25
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 9:35 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Apr 9, 9:35 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 935 PM CDT FRI APR 9 2004 .UPDATED DISCUSSION... HAVE ISSUED AN UPDATE TO ADJUST POPS NE AND SW WHERE CONVECTION HAS BEEN DEVELOPING LATE THIS EVENING. HAD TO ADJUST SOME DEW POINT AND RH GRIDS AS WELL...BUT REST OF THE PACKAGE LEFT ALONE. ISOLATED THUNDERSTORMS DEVELOPED ACROSS WESTERN SECTIONS AS DRY LINE AND MOISTURE CONVERGENCE WERE JUST STRONG ENOUGH TO GET CONVECTION GOING. SURFACE BOUNDARY ACROSS SE OK AND OUTFLOW BOUNDARY HAVE KEPT MOST OF THE NE CONVECTION INTO OK FOR MUCH OF THE EVENING. HOWEVER...THERE HAS BEEN A SLOW SOUTHWARD PROGRESSION WITH THE CONVECTION. LLJ APPEARS TO ONLY BE AROUND 20 KTS...SO FAR...AS INDICATED BY PALESTINE PROFILER...SO WE DO LOOK FOR SOME GENERAL DECREASE IN STORM COVERAGE AND INTENSITY WITH THE CONVECTION OUT WEST. STORMS CLOSER TO THE OK/TX BOUNDARY MAY HOLD TOGETHER FOR SEVERAL MORE HOURS. THUS...WE HAVE KEPT SEVERE WORDING IN ZONES OVERNIGHT. && .PREVIOUS DISCUSSION... COMPLEX CONVECTIVE STORM SET UP THIS AFTERNOON AND EVENING...WITH MESOSCALE MODELS NOT IN FULL AGREEMENT WITH CURRENT MESO ANALYSIS. DEVELOPING FRONTAL BOUNDARY IN NORTHERN OKLAHOMA WILL SLIP SLOWLY SOUTHWARD THIS EVENING...WITH SHOWERS/THUNDERSTORMS FORMING IN VICINITY OF THE BOUNDARY. OLD OUTFLOW BOUNDARIES JUST SOUTH OF THE RED RIVER ARE BEING ERODED BY INCREASING SOUTHERLY FLOW. AN AREA OF MOISTURE CONVERGENCE RESIDES WITH THE OKLAHOMA BOUNDARY. A NEW AREA OF WEAKER MOISTURE CONVERGENCE HAS FORMED JUST WEST OF THE DFW AREA...SITUATED SSW TO NNE...ACROSS MWL. CAPES ARE IN THE 1500-2000 J/KG RANGE WITHIN THIS AREA. AS A WEAK UPPER LEVEL SHORT WAVE TROUGH APPROACHES FROM WEST TEXAS...THIS AREA MAY CRANK UP A FEW STORMS. HOWEVER...THE OKLAHOMA BOUNDARY IS WHERE THE MOST ACTIVE MCS WILL FORM. WE HAVE FASHIONED POPS TONIGHT FOR TH HIGHEST VALUES IN THE NORTH AND NORTHEAST...AHEAD OF THE EXPECTED EAST-SOUTHEAST MOVING MCS. POPS BECOME PROGRESSIVELY LOWER INTO THE SOUTHWESTERN ZONES. WE HAVE PRETTY MUCH FOLLOWED MOS POPS ON SATURDAY...AND ALL THREE VERSIONS FAVOR SOME LIMITED PRECIP NEAR AND BEHIND THE FRONT. FINALLY...THE GFS OFFERS THAT ISENTROPIC LIFT IN THE VICINITY OF THE 295 DEG K SURFACE WILL DEVELOP SUNDAY...AS AN UPPER LEVEL VORT MAX APPROACHES FROM THE WEST. WE HAVE RAISED POPS INTO THE LIKELY CATEGORY FOR THIS EVENT. MOS TEMPS HAVE BEEN ADJUSTED FOR FRONTAL TIMING. MOREOVER...WE HAVE RAISED THE LOW TEMPERATURES MONDAY MORNING FROM THE UPPER 30S TO THE LOWER 40S IN THE DFW AREA. THERE APPEARS TO BE ENOUGH RESIDUAL WIND AND CLOUDS TO KEEP TEMPS IN THE 40S. THE REMAINDER OF THE WEEK APPEARS TRANQUIL...UNTIL STRONG SOUTHERLY FLOW DEVELOPS THURSDAY AND FRIDAY. IT APPEARS THAT A THUNDERSTORM EVENT WILL THEN MOVE ACROSS THE AREA NEXT WEEKEND. .PRELIMINARY POINT TEMPS/POPS DALLAS-FT. WORTH, TX 61 63 46 57 / 40 60 30 60 WACO, TX 64 74 51 59 / 30 60 30 70 PARIS, TX 56 57 43 54 / 70 60 20 40 DENTON, TX 56 58 44 55 / 50 60 20 40 MCKINNEY, TX 56 58 44 55 / 50 60 20 40 DALLAS, TX 62 63 47 57 / 40 60 30 60 TERRELL, TX 62 64 46 58 / 50 60 20 60 CORSICANA, TX 64 73 47 58 / 50 50 20 60 TEMPLE, TX 65 74 50 59 / 30 60 30 70 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH UNTIL 800 PM CDT FRIDAY FOR ZONES TXC147...TXC277. &&
Hazardous weather outlook, Apr 9, 9:57 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 957 PM CDT FRI APR 9 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-100247- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 957 PM CDT FRI APR 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTH TEXAS OVERNIGHT AS A COLD FRONT SLOWLY MOVES INTO THE REGION. SCATTERED THUNDERSTORMS HAVE LINGERED MAINLY ACROSS SEVERAL RED RIVER COUNTIES...CLOSER TO A NEARLY STATIONARY FRONT. OTHER MORE ISOLATED THUNDERSTORMS HAD FORMED AS A RESULT OF CONVERGENCE ALONG THE DRY LINE. INSTABILITY LINGERS ACROSS THE REGION...WITH LAPS DATA SHOWING CAPE STILL AROUND 1000-1500 J/KG IN SOME LOCATIONS. PROFILERS SHOW RELATIVELY WEAK LLJ WILL KEEP A FEW STORMS GOING FOR THE NEXT SEVERAL HOURS...BUT WE EXPECT A GENERAL DECREASE IN COVERAGE AND INTENSITY THROUGH MIDNIGHT. STILL CAN NOT RULE OUT SOME ADDITIONAL THUNDERSTORM DEVELOPMENT LATER OVERNIGHT AS THE COLD FRONT MOVES THROUGH...BUT AGAIN WITH LESSING CAPE...ONLY EXPECT ISOLATED SEVERE THREAT WITH LARGE HAIL BEING THE PRIMARY ELEMENT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE POSSIBLE SATURDAY...NEAR A SOUTHWARD MOVING COLD FRONT. A FEW OF THESE STORMS COULD BECOME SEVERE...MAINLY ALONG AND SOUTHEAST OF A PALESTINE TO TEMPLE LINE. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT.
In the hours before
Local storm report, Apr 9, 8:36 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
836 PM CDT FRI APR 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0824 PM HAIL 33.81N 95.53W
04/09/2004 1.75 INCH LAMAR TX LAW ENFORCEMENTLocal storm report, Apr 9, 8:45 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
845 PM CDT FRI APR 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0828 PM HAIL 3 NE SUMNER 33.77N 95.64W
04/09/2004 1.75 INCH LAMAR TX TRAINED SPOTTER
GOLF BALL HAIL IN EMBERSON REPORTED BY HAMS AND RELAYED
BY OFF DUTY NWS METEOROLOGISTLocal storm report, Apr 9, 8:54 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
854 PM CDT FRI APR 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0824 PM HAIL 6 N PARIS 33.75N 95.55W
04/09/2004 1.75 INCH LAMAR TX LAW ENFORCEMENT
IN CHICATALocal storm report, Apr 9, 8:57 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
857 PM CDT FRI APR 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0849 PM HAIL MULLIN 31.55N 98.67W
04/09/2004 2.75 INCH MILLS TX LAW ENFORCEMENTLocal storm report, Apr 9, 9:41 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
941 PM CDT FRI APR 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0920 PM HAIL POTTSVILLE 31.67N 98.33W
04/09/2004 0.88 INCH HAMILTON TX LAW ENFORCEMENTLocal storm report, Apr 9, 11:01 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1101 PM CDT FRI APR 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1058 PM HAIL POWDERLY 33.81N 95.53W
04/09/2004 1.75 INCH LAMAR TX LAW ENFORCEMENTThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:40 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 50 min |
| Apr 9, 8:23 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 37 min |
| Apr 9, 8:50 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 55 min |
| Apr 9, 9:18 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 57 min |
| Apr 9, 10:30 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 60 min |
| Apr 10, 11:28 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 62 min |
| Apr 10, 12:28 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 62 min |
| Apr 10, 2:51 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 69 min |
| Apr 10, 3:43 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 62 min |
| Apr 10, 4:39 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.